Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 334, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 20, 2004, 11:34 PM CDT for Natchitoches Parish, Louisiana. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2004, 11:34 PM CDT (04:34 UTC)
- Expired
- Aug 21, 2004, 12:30 AM CDT
- In force
- 56 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Natchitoches Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1492 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 210434
SVRSHV
LAC069-210530-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1133 PM CDT FRI AUG 20 2004
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NATCHITOCHES PARISH IN NORTHWEST LOUISIANA
* UNTIL 1230 AM CDT
* AT 1124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED ABOUT 15 MILES SOUTH OF
NATCHITOCHES...AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CYPRESS AT 1150 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
NATCHITOCHES PARISH IN NORTHWEST LOUISIANA
UNTIL 1230 AM CDT.
LAT...LON 3165 9318 3146 9319 3144 9285 3152 9278
3166 9295
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 9:40 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Aug 20, 9:40 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 940 PM CDT FRI AUG 20 2004 .DISCUSSION... NUMEROUS OUTFLOW BOUNDARIES...AND THE DIFFUSE NATURE OF THE TRUE COLD FRONT IS MAKING IT HARD TO FIND THE FRONT...WHICH APPEARS TO BE CURRENTLY ACROSS THE EXTREME NORTHWEST SECTIONS OF THE FORECAST AREA. STRONG TO BRIEF SEVERE CONVECTION SEEM TO BE ON AN OUTFLOW BOUNDARY. WILL RAISE POPS ACROSS THE WEST/SOUTHWEST SECTIONS OF THE AREA TO LIKELY...AND ADD LOCALLY HEAVY RAINFALL AS THESE STORMS HAVE A TENDENCY TO TRAIN OVER THE SAME AREA. WILL ALSO HAVE SEVERE WORDING...ACROSS THE EAST TEXAS LAKES REGION...FOR CURRENT SEVERE ACTIVITY...BUT SEVERE TENDENCY SHOULD DIMINISH BY AROUND MIDNIGHT. WILL ALSO KEEP LIKELY POPS ACROSS THE NORTHWEST...AS SHORTWAVE ALONG THE RED RIVER PUSHES INTO THE AREA. UPDATE ALREADY OUT. && .PRELIMINARY POINT TEMPS/POPS... SHV 72 87 72 91 / 50 50 40 20 MLU 72 86 71 90 / 50 60 40 20 TXK 71 86 70 91 / 50 50 40 20 TYR 72 87 72 92 / 60 40 30 20 LFK 73 89 73 92 / 70 30 20 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 22
Hazardous weather outlook, Aug 20, 1:45 PM CDT, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...DELAYED NATIONAL WEATHER SERVICE SHREVEPORT LA 145 PM CDT FRI AUG 20 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-211100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 145 PM CDT FRI AUG 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED...MAINLY ACROSS PORTIONS OF EAST TEXAS AND NORTH LOUISIANA...SOUTH OF INTERSTATE 20...DURING THE AFTERNOON. THIS ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE LIMITS. AN UPPER LEVEL DISTURBANCE MOVING EAST ALONG THE RED RIVER VALLEY TONIGHT MAY IGNITE STRONGER THUNDERSTORM ACTIVITY. HOWEVER...THE MAIN THREAT WITH THESE STORMS WILL BE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE OVER MUCH OF EAST TEXAS...SOUTHWEST ARKANSAS...AND NORTH LOUISIANA SATURDAY...AS THE UPPER LEVEL DISTURBANCES CONTINUE TO SLOWLY MOVE EAST ACROSS THE REGION. BRIEF HEAVY RAINFALL MAY ACCOMPANY SOME OF THE STRONGER STORMS...HOWEVER...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT EXPECTED THIS AFTERNOON OR TONIGHT.
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.